Washington, 2010Flash Flood and Heavy Rain in Washington, July 26 to 28, 2010
July 26 to 28, 2010 · NWS PDT · 2 events in 1 county or zone
Thunderstorms brought heavy rainfall to western Yakima County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought heavy rainfall to western Yakima County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 26, 3:28 PM PST, 2 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM PST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
428 PM PDT MON JUL 26 2010
UPDATED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH THURSDAY...THE AREA REMAINS UNDER THE
WESTERN EDGE OF A RIDGE CENTERED OVER THE ROCKIES THIS AFTERNOON
WHILE A TROUGH SLOWLY STRENGTHENS IN THE EASTERN PACIFIC. THIS IS
GIVING US A SOUTHWEST FLOW WITH A DECENT AMOUNT OF MID AND UPPER
LEVEL MOISTURE. DAYTIME HEATING HAS CREATED AN UNSTABLE ATMOSPHERE
OVER CENTRAL OREGON AND THE EASTERN MOUNTAINS AND WAVE MOVING OVER
THE RIDGE HAS BEEN FIRING UP SOME THUNDERSTORMS. THIS SHOULD
CONTINUE THIS EVENING FROM CENTRAL OREGON EAST ALONG THE MOUNTAINS
TO WALLOWA COUNTY. STORMS COULD GET STRONG BUT IT LOOKS MARGINAL FOR
SEVERE STORMS. THE MAIN THREATS WOULD BE GUSTY WINDS...SMALL HAIL
AND LOCALIZED AREAS OF HEAVY RAIN DUE TO THE SLOW MOVING NATURE OF
THE STORMS. THE STORMS SHOULD SUBSIDE AFTER MIDNIGHT FROM WEST TO
EAST. TOMORROW THE SITUATION WILL BE SIMILAR WITH THE RIDGE OVER US
AND A TROUGH REMAINING OFFSHORE. THUNDERSTORMS WILL DEVELOP OVER THE
EASTERN MOUNTAINS IN THE LATE MORNING AND EXPAND TO CENTRAL
OREGON...THE CASCADES AND THE BLUE MOUNTAIN FOOTHILLS IN THE
AFTERNOON AND EVENING. TEMPERATURES WILL DROP A FEW DEGREES FROM
TODAY IN PART DUE TO INCREASED CLOUD COVER. HAVE KEPT A SLIGHT
CHANCE OF THUNDERSTORMS ALL OF TUESDAY NIGHT AS MODELS INDICATE SOME
UPPER LEVEL LIFT MOVING INTO CENTRAL OREGON LATE IN THE EVENING AND
PROGRESSING THROUGH THE EASTERN MOUNTAINS BY SUNRISE. WEDNESDAY
LOOKS TO BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA
AS NOT ONLY WILL WE HAVE A HOT UNSTABLE ATMOSPHERE...BUT WE WILL
HAVE A WAVE MOVING OVER THE RIDGE AS WELL. HAVE PLACED A CHANCE OF
THUNDERSTORMS OVER THE EASTERN MOUNTAIN AND A SLIGHT CHANCE
ELSEWHERE. SOME STORMS COULD APPROACH SEVERE LEVELS WITH GUSTY WINDS
AND HAIL BEING THE GREATEST THREATS. THE STORMS SHOULD BE MOVING
FAST ENOUGH SO THAT HEAVY RAIN SHOULD BE LESS OF A PROBLEM.
WEDNESDAY NIGHT THE STORMS WILL TAPER OFF BUT SHOULD CONTINUE OVER
THE HIGHER TERRAIN OF THE EASTERN MOUNTAINS THROUGH THE NIGHT. ON
THURSDAY THE SITUATION WILL BE LITTLE CHANGED. THE TROUGH OFFSHORE
WILL WEAKEN SOMEWHAT AND MIGRATE NORTH A LITTLE WAYS BUT WILL
CONTINUE TO BE UNDER A SOUTHWEST FLOW. THUNDERSTORMS WILL BE
CONFINED TO THE CASCADES...CENTRAL OREGON AND THE EASTERN MOUNTAINS.
TEMPERATURES WILL CONTINUE IN THE UPPER 80S TO MID 90S. PERRY
.LONG TERM...THURSDAY NIGHT THROUGH SATURDAY NIGHT...A MID/UPPER
LEVEL LONG WAVE TROUGH WILL BE PARKED JUST OFFSHORE OF THE COAST
THROUGH FRIDAY. THE TROUGH WILL THEN MOVE SLOWLY INTO THE PACIFIC
NORTHWEST FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOUTHERLY WINDS EAST
OF THE TROUGH AXIS WILL TRANSPORT MID LEVEL MOISTURE INTO THE
FORECAST AREA THROUGH SATURDAY NIGHT. THE MOISTURE WILL COMBINE WITH
DAYTIME SURFACE HEATING ON FRIDAY AND SATURDAY FOR A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS IN CENTRAL
AND NE OREGON AND THE BLUE MOUNTAINS IN SE WASHINGTON. POLAN
SUNDAY THROUGH MONDAY NIGHT...MODELS IN THE EXTENDED ARE IN FAIR
AGREEMENT WITH THE GENERAL PATTERN. HOWEVER...THERE HAVE BEEN
DISCREPANCIES AS TO THE MOISTURE CONTENT ACROSS CENTRAL AND
NORTHEAST OREGON. 12Z GFS MODELS OVER THE PAST FEW DAYS SET UP AN
UPPER LEVEL TROUGH OFF THE COAST. WITH SOUTHWEST FLOW AHEAD OF THE
TROUGH DRAWING UP MID LEVEL MOISTURE AND BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS SUNDAY AND MONDAY. HOWEVER...ECMWF...DGEX...AND
CANADIAN HAVE THE SAME PATTERN BUT KEEP CONDITIONS DRY OVER THIS
AREA. SEEING THAT THE GFS CONTINUES TO BE THE OUTLIER AGAIN
TODAY....WILL CONTINUE TO KEEP THUNDERSTORMS OUT OF THE EXTENDED.
OTHERWISE DRY CONDITIONS AND SUMMER LIKE TEMPERATURES ARE EXPECTED
TO CONTINUE THROUGH THE EXTENDED. WEBER
&&
.AVIATION...00Z TAFS...KPDT RADAR AND LIGHTNING DATA INDICATE
SCATTERED SHOWERS AND THUNDERSTORMS IN CENTRAL OREGON THIS
AFTERNOON. AN UNSTABLE ATMOSPHERE IS INTERACTING WITH INCREASING MID
LEVEL MOISTURE THIS AFTERNOON...WHICH IS TRIGGERING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE HIGHER TERRAIN
OF CENTRAL AND NORTHEAST OREGON THIS AFTERNOON AND THIS EVENING. THE
THUNDERSTORMS SHOULD REMAIN SOUTH OF A LINE FROM MOUNT JEFFERSON TO
SPRAY TO TOLLGATE TO FLORA. A FEW NOCTURNAL THUNDERSTORMS WILL BE
POSSIBLE TONIGHT OVER THE MOUNTAINS OF CENTRAL AND EAST CENTRAL
OREGON. MID LEVEL MOISTURE WILL AGAIN COMBINE WITH DAYTIME SURFACE
HEATING TO CREATE AN UNSTABLE AIR MASS OVER CENTRAL AND NE OREGON ON
TUESDAY AFTERNOON THUS SETTING THE STAGE FOR A REPEAT OF
ISOLATED/SCATTERED AFTERNOON/EVENING THUNDERSTORMS DEVELOPING MAINLY
OVER HIGHER TERRAIN. WIND GUSTS TO 35MPH WILL OCCUR IN THE VICINITY
OF THUNDERSTORMS THIS AFTERNOON/EVENING AND AGAIN TOMORROW AFTERNOON.
SUSTAINED WINDS WILL REMAIN LESS THAN 15 KTS...EXCEPT AT KDLS WHERE
GUSTY WINDS TO 25 KTS WILL BE LIKELY THIS AFTERNOON AND EARLY THIS
EVENING. POLAN
&&
.FIRE WEATHER...HAVE DECIDED TO EXTEND THE RED FLAG WARNING FOR
OREGON FIRE ZONES 611, 630, 632, AND 638 THROUGH WEDNESDAY FOR NOW
AS THE UPPER TROUGH WILL CONTINUE TO SLOWLY MOVE INLAND ALONG WITH
FREQUENT SHORTWAVES PASSING THROUGH THE FLOW TO TRIGGER ADDITIONAL
SIGNIFICANT LIGHTNING ACTIVITY EACH DAY. THURSDAY MAY SEE SOME
STRONGER AND EVEN WETTER STORMS HOWEVER SPECIFIC DETAILS HAVE BEEN
SKETCHY AS OF LATE FOR THAT TIME FRAME. WILL WAIT FOR ANOTHER DAY
BEFORE DECIDING ON EXTENDING FURTHER.
HAVE ALSO TALKED WITH ADDITIONAL USERS ACROSS NORTHEAST OREGON AND
THEY FEEL ZONE 633 IS CLOSE TO SUPPORTING SIGNIFICANT IGNITION
PROBLEMS THUS WILL BRING FIRE WEATHER ZONES OR/WA INTO THE PACKAGE
AS WELL BEGINNING TUESDAY AFTERNOON AND ALSO CONTINUING THROUGH
WEDNESDAY AT THIS TIME. ZONES 634 AND 635 GENERALLY REMAIN UNREADY
TO POSE SIGNIFICANT FIRE CONCERNS FROM LIGHTNING PER THE USERS SO
WILL KEEP THOSE ZONES OUT OF THE WARNING PACKAGE UNTIL USERS ADVISE
OTHERWISE. LOW ELEVATION GRASSES AND RANGE LANDS STILL MAY SEE SOME
LIGHTNING STARTS, HOWEVER.
ZONE 610 SHOULD BETTER COME INTO PLAY OVER THE NEXT COUPLE HOURS BUT
THINK THE BEST CHANCE FOR 610 TO SEE SIGNIFICANT LIGHTNING WILL BE
TUESDAY. WILL NEED TO SEE HOW STORMS PLAY OUT BEFORE DECIDING ON ANY
TIME EXTENSIONS. /JBONK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 96 64 92 / 10 20 20 30
ALW 69 97 68 94 / 10 20 20 30
PSC 64 99 66 96 / 10 10 10 30
YKM 59 97 61 95 / 10 10 10 20
HRI 62 98 65 94 / 10 10 20 20
ELN 58 98 60 95 / 10 10 10 20
RDM 51 93 51 90 / 30 20 20 20
LGD 58 91 59 88 / 20 20 20 40
GCD 59 92 58 89 / 20 30 30 30
DLS 59 93 61 91 / 10 10 10 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY ORZ049-501>506.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING ORZ501.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING ORZ044.
RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY ORZ042-043.
WA...RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY WAZ030.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING WAZ029.
HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING WAZ026>028.
&&
THREAT INDEX
TUESDAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : YELLOW
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/99/99/87Hazardous weather outlook, Jul 26, 11:35 AM PST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1235 PM PDT MON JUL 26 2010
UPDATED FOR THUNDERSTORM COVERAGE TODAY AND TUESDAY.
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-271415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1235 PM PDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
RED FLAG WARNING
NORTH CENTRAL OREGON, CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS
OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN
AREAS AGAIN THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE HIGH
BASES WITH HOT AND DRY AIR AT THE SURFACE. THIS WILL RESULT IN
LITTLE OR NO RAINFALL FROM THUNDERSTORMS REACHING THE GROUND
INITIALLY UNTIL THE LOWER ATMOSPHERE GRADUALLY BECOMES MORE HUMID.
THESE THUNDERSTORMS ARE LIKELY TO PRODUCE FREQUENT DANGEROUS
LIGHTNING...AND SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL. A RED FLAG WARNING IS IN EFFECT TODAY FOR ABUNDANT
LIGHTNING COMBINED WITH DRY FUELS TO CREATE CRITICAL FIRE CONDITIONS
IN THE LOWER ELEVATIONS OF PORTIONS OF CENTRAL AND EASTERN OREGON.
PLEASE REFER TO NWS PRODUCT ID PDXRFWPDT FOR DETAILS.
HOT TEMPERATURES WILL CONTINUE AGAIN TODAY WITH MOST AREAS OF THE
LOWER COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS AND THE YAKIMA AND
KITTITAS VALLEYS REACHING 100 DEGREES OR HIGHER THIS AFTERNOON. A
HEAT ADVISORY IS IN EFFECT AGAIN TODAY UNTIL 8 PM THIS EVENING FOR
THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS AND FOOTHILLS. PLEASE
REFER TO NWS PRODUCT PDXNPWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RED FLAG WARNING TUESDAY
NORTH CENTRAL OREGON, CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS
OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, NORTH CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, OCHOCO-JOHN
DAY HIGHLANDS
CRITICAL FIRE CONDITIONS WILL CONTINUE ON TUESDAY WITH ABUNDANT
LIGHTNING FROM THUNDERSTORMS COMBINED WITH DRY FUELS. PLEASE REFER
TO NWS PRODUCT ID PDXRFWPDT FOR DETAILS. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE FORECAST AREA AGAIN EACH
AFTERNOON AND EVENING THROUGH FRIDAY. THE MOST ABUNDANT STORMS WILL
BE ON TUESDAY AND WEDNESDAY AND THEN THEY WILL DECREASE IN COVERAGE
THURSDAY THROUGH THE WEEKEND. SOME OF THE LARGER STORMS...ESPECIALLY
TUESDAY AND WEDNESDAY...MAY CONTAIN STRONG GUSTY WINDS...FREQUENT
DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Jul 26, 12:53 PM PST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
153 PM PDT MON JUL 26 2010
ORZ043-262145-
CENTRAL OREGON OR-
153 PM PDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROOK AND CENTRAL
DESCHUTES COUNTIES UNTIL 245 PM PDT...
AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BEND...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCAL STREET FLOODING AND PONDING IN LOW LEVEL AREAS ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4424 12103 4397 12090 4388 12150 4406 12157
TIME...MOT...LOC 2050Z 242DEG 21KT 4401 12137
Special weather statement, Jul 26, 1:09 PM PST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
209 PM PDT MON JUL 26 2010
ORZ043-262215-
CENTRAL OREGON OR-
209 PM PDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DESCHUTES COUNTY UNTIL
315 PM PDT...
AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF LA PINE...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN CREATING LOCAL
STREET FLOODING AND PONDING OF LOW LEVEL AREAS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4373 12150 4394 12127 4376 12093 4360 12123
4360 12141
TIME...MOT...LOC 2108Z 219DEG 12KT 4372 12128Local storm report, Jul 26, 1:43 PM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
243 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 SSW BEND 44.05N 121.32W
07/26/2010 E0.75 INCH DESCHUTES OR TRAINED SPOTTER
DIME SIZED HAIL REPORTED.
0221 PM HAIL BEND 44.07N 121.31W
07/26/2010 E0.50 INCH DESCHUTES OR PUBLIC
DIME SIZED HAIL REPORTED JUST SOUTHEAST OF BEND.
0222 PM HAIL 2 SE BEND 44.04N 121.28W
07/26/2010 E0.75 INCH DESCHUTES OR TRAINED SPOTTER
HAIL THE SIZE OF DIMES REPORTED.
0225 PM HAIL BEND 44.07N 121.31W
07/26/2010 E0.75 INCH DESCHUTES OR PUBLIC
MOBILE...REPORTED AT WILSON AND 3RD STREET. HAIL UP TO
THE SIZE OF PENNIES HAVE BEEN REPORTED. HAIL AND HEAVY
RAIN HAS CONTINUED FOR OVER 15 MINUTES. ALSO HEAVY RAIN
WITH 2-3 INCHES OF STANDING WATER REPORTED.
0230 PM HAIL 4 SSW BEND 44.01N 121.33W
07/26/2010 E0.50 INCH DESCHUTES OR TRAINED SPOTTER
0.6 INCHES OF RAIN FELL 20 MINUTES. HAIL UP TO A HALF AN
INCH IN DIAMETER. LOCAL STREET FLOODING DUE TO HEAVY
RAIN.
0232 PM HEAVY RAIN 2 W BEND 44.06N 121.35W
07/26/2010 E1.00 INCH DESCHUTES OR TRAINED SPOTTER
ESTIMATED ONE INCH OF RAIN FELL OVER 25 MINUTES. RAIN HAS
SINCE THEN QUIT.
0238 PM HAIL 11 ESE BEND 44.00N 121.10W
07/26/2010 E0.50 INCH DESCHUTES OR PUBLIC
HAIL UP TO ONE HALF INCH REPORTED. HEAVY RAIN FOR AT
LEAST 15 MINUTES.
&&
DWEBERFlash Flood, Yakima
- When
- July 26, 3:30 PM PST to 4:30 PM PST
- Where
- Yakima County, 6.78 mi WSW of Rimrock to 6.73 mi WNW of Rimrock Tieton Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.650, -121.260
Heavy rainfall from thunderstorms caused a large volume of mud and water in Indian Creek to overwhelm a culvert and block Forest Service Road 1308 about 2 miles northwest of the junction of Highway 12.
Heavy Rain, Yakima
- When
- July 28, 3:00 PM PST to 4:00 PM PST
- Where
- Yakima County, 0.84 mi SW of Selah Hgts
- Reported by
- CoCoRaHS
- Coordinates
- 46.660, -120.740
CoCoRaHS observer reported 1.31 inches of rainfall with strong thunderstorm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238637, 238638.